MAUDE Adverse Event Report: CARDINAL HEALTH MOBERLY TWIN INSTANT HOT PACKS, 2 CT; PACK, HOT OR COLD, DISPOSABLE

CARDINAL HEALTH MOBERLY TWIN INSTANT HOT PACKS, 2 CT; PACK, HOT OR COLD, DISPOSABLE
Model Number 11443-012R
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 08/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a sample being provided, any failure mode or definitive root cause could not be determined. the manufacturing facility's quality system mandates suitable in-process controls to measure the seal integrity of representative samples. during production of this lot, fifty-five samples were pulled and tested at predetermined locations to best gauge the seal integrity by pull test and functional leak testing. all samples pulled from this lot met the predetermined criteria before it was released.  it should be noted that the chemicals used in the product are food grade and non-toxic. the ifu does state that if the contents contact the skin, you should wash the area with mild soap and water. it also states that it should not be applied to broken skin.  during production, the formulation of the product is tested every 2 hours to measure the maximum temperature that it can generate. the tolerance for this process is 110.5 - 114.1 degrees f. again, all samples must meet this tolerance before it is released. based on peak temperature upon activation, a 2nd degree burn is not likely with this product.
 
Event or Problem Description
Customer reported that on (b)(6) 2016, while vacationing at (b)(6), she sustained a stingray bite on her foot.Customer states that she felt terrible pain and saw a lot of blood coming from the wound on her foot.She fainted.When she came to, she stated she was being attended to by the local lifeguards.She was given a hot pack and was told to go to the local urgent care.By the time she arrived at the urgent care she had three large blisters on the top of her foot.

Brand Name
TWIN INSTANT HOT PACKS, 2 CT
Common Device Name
PACK, HOT OR COLD, DISPOSABLE
Manufacturer (Section D)
CARDINAL HEALTH MOBERLY
808 w highway 24
moberly MO 65270
MDR Report Key6042588
Report Number1423537-2016-00053
Device Sequence Number11032706
Product Code IMD
UDI-Device Identifier00888499002879
UDI-Public00888499002879
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number11443-012R
Device Catalogue Number11443-012R
Device Lot NumberV5H023
Was Device Available for Evaluation? No
Distributor Facility Aware Date09/26/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2016
Initial Report FDA Received Date10/19/2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;